Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 23, NWS Fort Worth, TX

April 16, 20154 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 16, 2015, 1:50 PM CDT for 4 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 1:50 PM CDT (18:50 UTC)
Expired
Apr 16, 2015, 2:45 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Coryell County, TX, Hamilton County, TX, Lampasas County, TX, Mills County, TX

The radar

The Ft Hood radar (KGRK), 111 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:48 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 16, 12:48 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1248 PM CDT THU APR 16 2015

.AVIATION...
MVFR CIGS ARE HANGING AROUND SEVERAL SITES THIS AFTERNOON...BUT
SHOULD EVENTUALLY LIFT TO VFR DURING THEN NEXT COUPLE OF HOURS.
MEANWHILE...INSTABILITY IS ON THE INCREASE THIS AFTERNOON AS
TEMPERATURES CLIMB INTO THE 70S. A DISTURBANCE ROTATING AROUND THE
UPPER LOW /CENTERED OVER THE 4-CORNERS REGION/ IS RESPONSIBLE FOR
THE THUNDERSTORM DEVELOPMENT JUST SOUTHWEST OF MNZ. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE LIKELY AS THE DISTURBANCE MOVES
NORTHEAST. THE MOST LIKELY TIME FOR CONVECTION IN AND AROUND THE
METROPLEX STILL LOOKS TO BEGIN AROUND 23Z...WITH ACTIVITY WINDING
DOWN AROUND 17/03Z. THE LATEST HI RESOLUTION MODEL GUIDANCE
INDICATES THAT MOST CONVECTION WILL BE CENTERED JUST SOUTH OF THE
METROPLEX TAF LOACTIONS. WE WILL KEEP VCTS AT ALL DFW AREA LOCATIONS
AND POSSIBLY AMEND IN THE NEXT FEW HOURS TO INCLUDE A TEMPO
IF/WHEN THE TIMING BECOMES MORE CLEAR. THE WACO TAF MAY NEED TO BE
AMENDED SOONER BASED ON RADAR TRENDS...AS STORM COVERAGE WILL BE A
LITTLE HIGHER IN AND AROUND THE KACT AREA. OTHERWISE WINDS SHOULD
REMAIN OUT OF THE SOUTHEAST 10-15 KT.

LOW CIGS WILL SURGE BACK NORTH OVERNIGHT ONCE CONVECTION WINDS
DOWN...REACHING ALL LOCATIONS BY 12Z. ADDITIONAL STORMS WILL BE
POSSIBLE LATE FRIDAY...JUST BEYOND THIS FORECAST CYCLE.

30

&&

.UPDATE...
THUNDERSTORMS ARE STARTING TO INTENSIFY LATE THIS MORNING
SOUTHWEST OF THE FORECAST AREA BETWEEN BROWNWOOD AND JUNCTION
AHEAD OF AN ADVANCING SHORTWAVE. EXPECT THIS ACTIVITY TO INCREASE
IN THE AREAL COVERAGE THIS AFTERNOON AS IT MOVES NORTHEAST. HAVE
ONLY MADE TO SOME MINOR ADJUSTMENTS TO THE PREVIOUS FORECAST TO
ACCOUNT FOR ON-GOING TRENDS.

58

&&

.PREV DISCUSSION... /ISSUED 339 AM CDT THU APR 16 2015/
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DEEPEN NEAR THE FOUR
CORNERS REGION TODAY. LARGE SCALE UPWARD VERTICAL MOTION WILL
STEADILY INCREASE FROM SOUTHWEST TO NORTHEAST TODAY WHICH WILL
DESTABILIZE THE AIR ACROSS NORTH TEXAS. THE ONLY INGREDIENT
NECESSARY FOR THUNDERSTORMS THAT WILL BE QUESTIONABLE IS A SOURCE
OF MECHANICAL LIFT. IT APPEARS THAT THE DRYLINE WILL REMAIN
ACROSS THE HIGH PLAINS OF TEXAS THROUGH THE AFTERNOON AND NOT BE A
FACTOR. HOWEVER...MODELS DO INDICATE THAT A WEAK SHORTWAVE WILL
MOVE OUT OF SOUTHWEST TEXAS AND SHOULD PROVIDE THE NECESSARY
FORCING FOR STORM DEVELOPMENT LATE THIS AFTERNOON. ANY STORMS
WHICH DO DEVELOP THIS AFTERNOON WILL HAVE A POTENTIAL TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS THE
SOUTHWEST QUARTER OF THE REGION WHERE INSTABILITY WILL BE THE MOST
FAVORABLE.

STORMS SHOULD FOLLOW THE SHORTWAVE AS IT MOVES NORTHEAST THIS
EVENING. MID LEVEL INSTABILITY WILL NOT BE NEARLY AS STRONG ACROSS
THE EASTERN ZONES OF NORTH TEXAS AND THE GENERAL TREND WILL BE FOR
STORMS TO WEAKEN AS THE MOVE NORTHEAST. A FEW OF THE MODEL
SOLUTIONS DO DEVELOP A SECOND AREA OF CONVECTION ACROSS THE
SOUTHWEST ZONES LATE IN THE EVENING AS A 30+ KNOT LOW LEVEL JET
DEVELOPS. THE FATE OF THIS DEVELOPMENT HINGES LARGELY ON THE
SPEED OF THE SHORTWAVE THIS AFTERNOON SINCE A PERIOD OF LARGE
SCALE SUBSIDENCE WILL SET UP IN ITS WAKE. WE HAVE OPTED TO KEEP
CHANCE POPS ACROSS MOST OF THE AREA OVERNIGHT TONIGHT BUT DO NOT
FEEL A WIDE SPREAD RAIN EVENT WILL OCCUR...ESPECIALLY NORTH OF
THE INTERSTATE 20 CORRIDOR.

THE HIGH PLAINS UPPER LOW WILL BEGIN TO MOVE SLOWLY EAST/NORTHEAST
ON FRIDAY WHICH WILL ALLOW THE DRYLINE TO MOVE A BIT CLOSER TO
NORTH TEXAS DURING THE AFTERNOON. THE PERSISTENT LARGE SCALE
UPWARD VERTICAL MOTION OVER THE REGION WILL CONTINUE TO
DESTABILIZE THE ATMOSPHERE AND ABUNDANT MOISTURE WILL REMAIN IN
PLACE. THEREFORE...SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE ON FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING
WHEN ANOTHER SHORTWAVE TRANSLATES ACROSS THE REGION.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH SATURDAY AS THE UPPER
LOW MEANDERS ACROSS SOUTHEASTERN COLORADO AND SOME WEAK RIPPLES
EMBEDDED IN SOUTHWEST FLOW ALOFT MOVE ACROSS NORTH TEXAS.

THE UPPER LOW WILL FINALLY BEGIN TO OPEN UP AND MOVE EASTWARD
ACROSS KANSAS AND OKLAHOMA ON SATURDAY NIGHT WHICH WILL ALLOW A
COLD FRONT TO MOVE ACROSS THE SOUTHERN PLAINS. SHOWERS AND STORMS
ARE POSSIBLE ALONG THE FRONT...BUT THE BEST LARGE SCALE DYNAMICS
WILL REMAIN NORTH OF THE REGION. STORM CHANCES WILL DECREASE FROM
WEST TO EAST SATURDAY NIGHT THROUGH SUNDAY MORNING AS DRY AIR
MOVES IN BEHIND THE FRONT.

SUNDAY AFTERNOON THROUGH MONDAY WILL BE DRY AND QUIET ACROSS THE
REGION WITH NORTH TO NORTHEAST FLOW AT THE SURFACE AND ZONAL FLOW
ALOFT. A WEAK SHORT WAVE IS PROGGED BY THE GFS AND ECMWF TO MOVE
EAST FROM THE HIGH PLAINS MONDAY THROUGH TUESDAY. THIS SYSTEM
COULD RESULT IN A FEW ELEVATED SHOWERS AND THUNDERSTORMS...
ESPECIALLY NEAR THE RED RIVER.

LOW LEVEL MOISTURE WILL BE ON THE INCREASE TUESDAY NIGHT THROUGH
WEDNESDAY AS SURFACE LOW PRESSURE DEEPENS ACROSS THE CENTRAL HIGH
PLAINS. SOME WEAK DISTURBANCES MOVING THROUGH WESTERLY FLOW ALOFT
WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT THROUGH WEDNESDAY.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  66  79  65  81 /  40  60  50  40  40
WACO, TX              80  65  78  62  80 /  50  60  50  50  40
PARIS, TX             78  64  79  64  76 /  30  30  50  50  40
DENTON, TX            78  64  78  60  79 /  40  50  50  40  40
MCKINNEY, TX          77  64  79  59  76 /  30  50  50  40  40
DALLAS, TX            77  67  79  64  78 /  40  60  50  40  40
TERRELL, TX           78  67  78  63  78 /  40  60  50  50  40
CORSICANA, TX         78  67  78  64  77 /  50  60  50  50  40
TEMPLE, TX            81  65  78  62  79 /  60  60  60  50  40
MINERAL WELLS, TX     79  63  78  59  80 /  60  50  50  40  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/58
Hazardous weather outlook, Apr 16, 10:28 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 AM CDT THU APR 16 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1028 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MUCH
OF NORTH TEXAS. SOME STORMS WILL BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS. THE BEST POTENTIAL FOR SEVERE STORMS WILL BE
WEST OF A LINE FROM BOWIE TO DALLAS TO PALESTINE. THERE IS ALSO A
LOW-END TORNADO THREAT WEST OF THE INTERSTATE 35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORM CHANCES WILL CONTINUE FRIDAY AND SATURDAY...BEFORE
TAPERING OFF ON SUNDAY. THE THREAT OF SEVERE STORMS WILL
CONTINUE...ESPECIALLY FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY
RAIN COULD RESULT IN SOME FLOODING ISSUES DURING THE PERIOD.

AFTER A STORM-FREE PERIOD SUNDAY NIGHT AND MONDAY...LOW
THUNDERSTORM CHANCES WILL RETURN MONDAY NIGHT AND CONTINUE THROUGH
AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND
EVENING...PARTICULARLY WEST OF A LINE FROM BOWIE TO DALLAS TO
PALESTINE.

In the hours before

Special weather statement, Apr 16, 12:52 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 PM CDT THU APR 16 2015

TXZ141-143-161830-
COMANCHE TX-HAMILTON TX-
1252 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND SOUTHEASTERN
COMANCHE COUNTIES UNTIL 130 PM CDT...

AT 1250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF EVANT...OR 11 MILES SOUTHWEST OF HAMILTON...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS OF UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAMILTON.

LAT...LON 3194 9833 3197 9826 3196 9824 3192 9821
      3193 9817 3180 9786 3142 9826 3142 9827
      3157 9838
TIME...MOT...LOC 1750Z 203DEG 22KT 3160 9827

15-BAIN
Special weather statement, Apr 16, 1:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 PM CDT THU APR 16 2015

TXZ142-156-161915-
MILLS TX-LAMPASAS TX-
120 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAMPASAS AND
SOUTHEASTERN MILLS COUNTIES UNTIL 215 PM CDT...

AT 119 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN SABA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS OF UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDTHWAITE AND LOMETA.

LAT...LON 3140 9870 3160 9842 3117 9807 3103 9844
      3106 9848 3108 9846 3111 9846 3112 9850
      3109 9853 3117 9851 3120 9857 3124 9856
      3127 9859 3125 9860 3126 9860 3132 9859
      3131 9864 3137 9865 3134 9871
TIME...MOT...LOC 1819Z 246DEG 23KT 3112 9872

15-BAIN
Special weather statement, Apr 16, 1:25 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT THU APR 16 2015

TXZ143-161915-
HAMILTON TX-
125 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 215 PM
CDT...

AT 124 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF EVANT...OR 9 MILES SOUTHWEST OF HAMILTON...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS OF UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMILTON AND HICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3179 9825 3184 9816 3192 9820 3201 9801
      3172 9780 3148 9816 3157 9835
TIME...MOT...LOC 1824Z 208DEG 12KT 3159 9822

15-BAIN
Special weather statement, Apr 16, 1:37 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
137 PM CDT THU APR 16 2015

TXZ156-161915-
LAMPASAS TX-
137 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAMPASAS COUNTY UNTIL 215
PM CDT...

AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAMPASAS...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS OF UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMPASAS.

LAT...LON 3111 9825 3139 9813 3118 9798 3107 9816
TIME...MOT...LOC 1837Z 210DEG 28KT 3115 9816

15-BAIN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:52 PM CDTSpecial Weather StatementFWDHamilton38 min
Apr 16, 1:20 PM CDTSpecial Weather StatementFWDLampasas55 min
Apr 16, 1:25 PM CDTSpecial Weather StatementFWDHamilton50 min
Apr 16, 1:37 PM CDTSpecial Weather StatementFWDLampasas38 min
Apr 16, 2:12 PM CDTSpecial Weather StatementFWDPalo Pinto48 min
Apr 16, 2:15 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton60 min
Apr 16, 2:37 PM CDTSpecial Weather StatementFWDPalo Pinto38 min
Apr 16, 2:58 PM CDTSpecial Weather StatementFWDMcLennan62 min
Apr 16, 3:06 PM CDTSevere Thunderstorm WarningFWDPalo Pinto54 min
Apr 16, 3:36 PM CDTFlash Flood WarningFWDPalo Pinto114 min
Apr 16, 3:41 PM CDTSpecial Weather StatementFWDFalls, Hill, McLennan49 min
Apr 16, 3:44 PM CDTAreal Flood AdvisoryFWDMcLennan61 min
Apr 16, 3:52 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker40 min
Apr 16, 4:18 PM CDTSpecial Weather StatementFWDNavarro57 min
Apr 16, 4:43 PM CDTSpecial Weather StatementFWDLimestone47 min
Apr 16, 5:04 PM CDTSpecial Weather StatementFWDKaufman41 min
Apr 16, 5:14 PM CDTSpecial Weather StatementFWDFreestone46 min
Apr 16, 5:18 PM CDTAreal Flood AdvisoryFWDFreestone117 min
Apr 16, 5:19 PM CDTSpecial Weather StatementFWDHenderson56 min
Apr 16, 5:38 PM CDTSpecial Weather StatementFWDDelta37 min
Apr 16, 5:41 PM CDTSpecial Weather StatementFWDVan Zandt49 min
Apr 16, 5:48 PM CDTSpecial Weather StatementFWDAnderson42 min
Apr 16, 6:04 PM CDTSpecial Weather StatementFWDVan Zandt41 min
Apr 16, 6:09 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson66 min
Apr 16, 6:10 PM CDTSpecial Weather StatementFWDHopkins50 min
Apr 16, 6:17 PM CDTSpecial Weather StatementFWDAnderson, Henderson43 min
Apr 16, 6:25 PM CDTAreal Flood AdvisoryFWDHopkins, Hunt65 min
Apr 16, 6:43 PM CDTSevere Thunderstorm WarningFWDVan Zandt47 min
Apr 16, 6:49 PM CDTAreal Flood AdvisoryFWDAnderson56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.